Thunderstorm Wind, Nassau
- When
- July 12, 5:50 PM EST
- Where
- Nassau County, Yulee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.633, -81.600
Trees and powerlines down along Highway 108. Lightning strikes cut some powerlines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees and powerlines down along Highway 108. Lightning strikes cut some powerlines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 1:35 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EDT MON JUL 12 2004 .SHORT TERM...WATER VAPOR/400 MB RUC OVERLAY SHOWS COL REGION HAS SHIFTED SE INTO THE ATLC WITH TROF OVER S 1/2 OF THE FL PENINSULA AND SWINGING OFF THE MID-ATLC STATES. UPPER HI IS NOSING ACROSS SE GA. LARGE CLUSTER OF CONVECTION OVER THE NE GOMEX IS WEAKENING AS TROFFING IS BEING REPLACED BY UPPER CONVERGENCE. CURRENT STRONG CONVECTION OCCURRING ACROSS BIG BEND AREA CLOSER TO UPPER RIDGE AND BETTER SFC MOISTURE FLUX CONVERGENCE. EXPECT FURTHER CONVECTION TO DEVELOP ALONG E COAST SEABREEZE AS IT MOVES INLAND...WITH BEST EVENING COVERAGE STILL S OF I-10 AND W OF I-95. BIGGEST CHANGE OVER THE SHORT TERM IS DECREASE IN POPS OVER N ZONES BY WED AS DEEP LAYER DRY AIR FILTERS IN ON BACK SIDE OF DEEPENING 500 MB TROF. HI PRES ALOFT WILL BE NOSING BACK INTO N GA ZONES BY WED AFTN...INCREASING 500-1000 MB THICKNESSES AND SENDING TEMPS UP. HAVE MADE FEW CHANGES TO ZONES OTHER THAN TWEAKING AFTN POPS. AS NOTED BY PREVIOUS SHIFT...MODELS STILL INDICATED SLIGHT POPS OVER N ZONES TONIGHT IN RESPONSE TO UPPER TROF. .LONG TERM...UNUSUAL E COAST TROF CONTINUES THRU MUCH OF THE EXTENDED PERIOD. OCCASIONAL DRYING ALOFT WILL KEEP A GENERAL N/S GRADIENT OF POPS THRU THE PERIOD. LITTLE CHANGE TO PACKAGE. && .MARINE...NO HEADLINES...ALTHOUGH SWLY FLOW WILL INCREASE OUT AHEAD OF THE NEXT FRONT WITH A 15 TO 20 KNOT...SCEC TYPE NOCTURNAL SURGE WEDNESDAY NIGHT. SEAS WILL BUILD SLOWLY AS SWLY WINDS INCREASE TO ALMOST A WHOLE 4 FEET OFFSHORE FROM WED NIGHT ONWARD. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 72 96 / 30 30 20 20 SSI 76 90 76 93 / 20 30 20 20 JAX 72 92 74 94 / 30 40 30 30 SGJ 75 90 76 92 / 20 40 30 30 GNV 71 92 72 92 / 40 40 30 40 OCF 71 91 72 91 / 40 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/HESS/EK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT MON JUL 12 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1230 PM EDT MON JUL 12 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BY MID-AFTERNOON. THE MOST CONCENTRATED ACTIVITY WILL BE OVER INTERIOR PORTIONS OF NORTHEAST FLORIDA THIS AFTERNOON...GENERALLY WEST OF INTERSTATE 95 AND SOUTH OF INTERSTATE 10. ANY STORMS THAT DO FORM TODAY MAY BECOME QUITE STRONG...CAPABLE OF PRODUCING WINDS TO 45 MPH...ALONG WITH SMALL HAIL AND MINOR LOCALIZE FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 442 PM EDT MON JUL 12 2004 FLZ020-122115- HAMILTON FL- 442 PM EDT MON JUL 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM EDT... AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER JASPER MOVING TO THE SOUTH AT 10 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 513 PM EDT MON JUL 12 2004 GAZ163-122200- CLINCH GA- 513 PM EDT MON JUL 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 600 PM EDT... AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR ABOUT 4 MILES NORTHEAST OF FARGO...MOVING NORTHWEST AT 10 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 PM EDT MON JUL 12 2004 GAZ164-165-122215- CHARLTON GA-INLAND CAMDEN GA- 526 PM EDT MON JUL 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS UNTIL 615 PM EDT... AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF TARBORO TO 21 MILES SOUTHWEST OF TARBORO...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF WOODBINE TO 9 MILES NORTHWEST OF FOLKSTON...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE AND TARBORO THROUGH 615 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 PM EDT MON JUL 12 2004 GAZ149-122245- ATKINSON GA- 607 PM EDT MON JUL 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF PEARSON...MOVING SOUTH AT 15 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 PM EDT MON JUL 12 2004 FLZ024-GAZ164-165-122300- CHARLTON GA-INLAND CAMDEN GA-NASSAU FL- 615 PM EDT MON JUL 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CHARLTON AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 700 PM EDT... AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM TARBORO TO 24 MILES SOUTHWEST OF TARBORO...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF WOODBINE TO 8 MILES WEST OF HILLIARD... MOVING SOUTH AT 15 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. GUSTY WINDS UP TO 50 MPH AND HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 641 PM EDT MON JUL 12 2004 GAZ149-163-122330- ATKINSON GA-CLINCH GA- 641 PM EDT MON JUL 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF PEARSON... MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON...COGDELL...HOMERVILLE AND DU PONT THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The Jacksonville radar (KJAX), 19 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405731.